Volume 13 Number 3 Year - 2019

Number of articles: 16



A BAYESIAN APPROACH TO THE OPTIMAL WARRANTY LENGTH FOR PARETO DISTRIBUTED PRODUCT WITH THE GENERAL PROGRESSIVE TYPE-II CENSORING SCHEME

Authors: Divya T. Patel, Manharlal N. Patel

Abstract: The object of the study is to determine the optimal warranty length under free replacement warranty (FRW), pro rata warranty (PRW) and combined warranty policies and the most beneficial warranty scheme to the producer for the product having Pareto life time distribution. A Bayesian approach is used to determine the optimal warranty length based on the general progressive type-II censored data. The optimal warranty is obtained by maximizing the expected utility of the product. A numerical data is presented to exemplify the theory. A simulation study is carried out to check the effect of the hyper parameters on the optimal warranty length and the optimal value of expected utility. From our study we observed that the combined policy gives maximum utility followed by PRW and then by FRW for any choice of the prior parameters. Hence we suggest the producer to adopt the combined policy for such a product.

Keywords: Posterior distribution, warranty policy, economic benefit function, warranty cost function, dissatisfaction cost function, general progressive type-II censoring scheme

DOI: 10.24874/IJQR13.03-04

Article info: pp. 553-574

Recieved: 03.08.2018  Accepted: 17.03.2019  UDC: 330.133.1   Downloads: 11


List of authors and titles